Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 148, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2014, 3:25 PM CDT for Jackson County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 3:25 PM CDT (20:25 UTC)
- Expired
- Jun 20, 2014, 4:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 60 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:30 PM CDT | TSTM WND DMG | Ellaville, FL | SCATTERED TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS52 KTAE 202025
SVRTAE
FLC063-202100-
/O.NEW.KTAE.SV.W.0148.140620T2025Z-140620T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM CDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 400 PM CDT
* AT 323 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ELLAVILLE...AND MOVING SOUTH AT
15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SILLS...CAMPBELLTON AND JACOBS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3099 8550 3099 8546 3100 8545 3100 8522
3082 8521 3082 8547 3083 8548 3083 8550
TIME...MOT...LOC 2025Z 003DEG 14KT 3096 8536
$$
42-DVD1 follow-up statement
308
WWUS52 KTAE 202043
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM CDT FRI JUN 20 2014
FLC063-202054-
/O.CAN.KTAE.SV.W.0148.000000T0000Z-140620T2100Z/
JACKSON FL-
343 PM CDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY IS
CANCELLED...
THIS STORM HAS WEAKENED BELOW SEVERE LIMITS.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3099 8550 3099 8546 3100 8545 3100 8522
3082 8521 3082 8547 3083 8548 3083 8550
TIME...MOT...LOC 2044Z 003DEG 14KT 3089 8536
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:26 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 20, 1:26 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 226 PM EDT Fri Jun 20 2014 .Near Term [Through Tonight]... With little in the way of synoptic scale systems to discuss locally other than the typical summertime ridging, isolated to scattered areas of seasonal summertime convection will diminish rapidly this evening. Mostly clear to partly cloudy skies are expected overnight with seasonably muggy low temperatures. .Short Term [Tonight Through Sunday]... Upper ridge will continue to influence the weather across the region through Saturday, before weakening on Sunday. Other than a weak surface trough across south-central Georgia on Saturday, there will be little in the way of synoptic forcing, with the seabreeze being the primary driver of convection. Forecast PoPs will be slightly below the seabreeze climo PoPs given the influence of the upper ridge. With the slightly below climo coverage of rain for Saturday, temperatures will continue to be hot, with highs in the mid to upper 90s. Should see an increase in coverage on Sunday as a weak upper trough approaches from the west. This will help to spark convection along the seabreeze as well as the lingering surface trough, so have increased PoPs over Saturday's values. With the increase coverage, temperatures should be a bit lower as well, with highs in the lower to mid 90s. .Long Term [Sunday Night Through Friday]... Lingering surface trough coupled with weak troughiness aloft will keep climo or above rain chances in the forecast through early next week. This will also push temperatures back down into the lower 90s (near normal for late June). Guidance diverges by mid to late week with the GFS bringing moisture northward from the deep tropics. Recent performance of GFS in the tropics makes this a bit dubious, especially without support from the ECMWF, so will show a bit of a decrease in PoPs towards the end of the week, supported by the ECMWF idea of an increase in upper ridging. && .Aviation... [Through 18Z Saturday] Isolated to scattered areas of convection are expected through this evening with convection rapidly diminishing after sunset. Winds will be light outside of convection. VFR conditions are expected to prevail outside of convection. && .Marine... Westerly to southwesterly winds are forecast to continue over the coastal waters into next week as the subtropical ridge axis remains south of the waters. Winds may occasionally approach exercise caution levels over the weekend as a surface trough drops south towards the Gulf Coast. However, conditions are expected to remain below headline criteria. && .Fire Weather... Relative humidity values are expected to remain above critical levels for the next several days with gradually increasing rain chances for the latter half of the weekend and continuing into the next work week. && .Hydrology... Rainfall totals for the next week will be around 1- 2 inches across the area. With all rivers below bank full stage, this rainfall is not expected to cause significant rises on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 72 96 73 93 73 / 20 40 20 50 30 Panama City 76 91 78 90 76 / 10 40 20 30 20 Dothan 73 96 73 95 74 / 10 30 30 40 30 Albany 72 97 73 95 74 / 20 30 30 40 30 Valdosta 71 95 72 93 72 / 20 30 30 40 30 Cross City 72 93 73 92 71 / 20 40 20 40 20 Apalachicola 75 90 78 89 76 / 10 30 10 30 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...CAMP LONG TERM...CAMP AVIATION...DVD MARINE...CAMP FIRE WEATHER...DVD HYDROLOGY...BOLDEN
In the hours before
Local storm report, Jun 20, 2:26 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 3 NW PUTNEY 31.51N 84.13W
06/20/2014 DOUGHERTY GA BROADCAST MEDIA
TREES DOWN ON RADIUM SPRINGS ROAD AND MOCKINGBIRD LANE.
&&
GODSEYLocal storm report, Jun 20, 3:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NNW PUTNEY 31.52N 84.11W
06/20/2014 E1.00 INCH DOUGHERTY GA PUBLIC
BUSINESS ALONG US 19 REPORTED QUARTER SIZE HAIL AND
STRONG WINDS.
0312 PM TSTM WND DMG PUTNEY 31.48N 84.11W
06/20/2014 DOUGHERTY GA 911 CALL CENTER
TREE DOWN ON THE 1400 BLOCK OF ANTIOCH ROAD.
&&
GODSEYLocal storm report, Jun 20, 3:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND DMG CHATTAHOOCHEE SP 31.01N 85.03W
06/20/2014 HOUSTON AL EMERGENCY MNGR
COUPLE TREES REPORTED DOWN NEAR CHATTAHOOCHEE STATE PARK.
TIME ESTIMATED BY RADAR.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:52 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 38 min |
| Jun 20, 4:59 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 46 min |
| Jun 20, 6:07 PM CDT | Special Weather Statement | TAE | Walton | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.